How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Mental Health
Satisfied Customers: 17333
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Mental Health Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I have run out of my Seroquel and am feeling awful. My

Customer Question

I have run out of my Seroquel and am feeling awful. My psychiatrist is closed & the emergency operator said they won't do refills. What can I do?
Submitted: 7 months ago.
Category: Mental Health
Expert:  Dr. D. Love replied 7 months ago.

Hello from JustAnswer.

What is the condition for which you are taking the Seroquel?

In what way do you feel awful?

Customer: replied 7 months ago.
Bi-polar II. I can't sleep, my head feels like it's going to explode, & diarrhea & vomiting. I've been taking 450 mg every night for the last 3 years.
Expert:  Dr. D. Love replied 7 months ago.

Thank you for the additional information.

There are a couple of options in this situation.

The only way to get Seroquel would be to get a refill from your doctor or to see another doctor. If you need medicines before your doctor is available again, then you would need to be seen, either in a Emergency Room or an Urgent Care Center. None of the symptoms that you are having are emergencies, of themselves, but if you are feeling more miserable from the symptoms, then it would be reasonable to be seen in an ER or Urgent Care Center.

If you would rather try to manage these symptoms at home, there are a couple of options of over the counter medicines that may be able to help. There are several pain medicines that may help with the sensation that the head is going to explode, but since you are already having some vomiting, it would be better to use the medicine that is gentle on the stomach, acetaminophen/Tylenol. A first generation antihistamine, such as diphenhydramine/Benadryl may help with the nausea and vomiting, and also may help with sleep. In fact, most of the over the counter sleep medicines contain diphenhydramine. For the diarrhea, it is OK to take Imodium.

Is there any other information that would be helpful?

Customer: replied 7 months ago.
I'm aware that I can only get the medication from a doctor. And if those otc medications you mentioned actually helped, I'm guessing I would be sleeping instead of blowing my last $30. I guess I'll just try my luck in the ER.
Expert:  Dr. D. Love replied 7 months ago.

If this is not the information that you are seeking, then what information are you seeking?

Expert:  Dr. D. Love replied 6 months ago.

I have not received any clarification of what further information would be helpful, so from you last comment, I will assume that you followed the first option that I stated and was seen in the ER.

I hope that everything goes well.

Related Mental Health Questions